PDA

View Full Version : Flagyl - Side Effects


busymommy
09-05-2002, 04:59 PM
I have also posted this question on the "Bowel Disorders" board.

I was prescribed Flagyl for a suspected parasitic infection (250 mg. three times per day for 7 days) back on August 23, stopping August 30. To this date, September 5, I still have a chalky white tongue, metallic taste in my mouth and dry mouth. I took 500 mg. for a prescribed round a few years ago and think I remained with symptoms of nausea two weeks after I stopped it.

Has anyone else who has taken Flagyl had this occur and remain for almost one week afterward?

P.S. My hands are also a little "shaky."

Beta
09-05-2002, 09:17 PM
I took flagyl for a bit myself in Africa and got so sick from the medication I had to take compazine just to function. It's strong stuff. I think I was overdosed (weren't any actual "Doctors" where I was but lots of eager "pharmacists").

I'm pretty sure the lingering nausea and bad taste are normal but I don't remember being shaky or having a white tongue.

Good luck! That stuff is hell, isn't it?

------------------
*ßeta

Unregistered
09-06-2002, 02:44 AM
Metronidazole is a very strong antibiotic and it very much sounds as though you may have a fungal/yeast infection from taking.

Basically, it is used in large doses to kill all the bacteria/parasites in your gut and it also wipes out the good bacteria with it unfortunately.

I would recommend that you start taking a probiotic supplement/ Acidophilis caps asap to give you back the Lactobacillis. Keep them in the fridge and don't take them with hot drinks, as heat kills bacteria. Take them on an empty tum twice a day.

As for the shaking, this could be a side effect of the antibiotics.

Hope this helps and take care.

Beta
09-06-2002, 10:08 AM
You know, now that Super Sarah brings it up, I do remember that I got a stomach yeast infection a while after the amoebic dysentery (and Flagyl). I felt sick every time I ate and a friend of mine was convinced I had worms. I was afraid that the amoebas never left. I was trying to eat yogurt daily to prevent anything like that, but it crept up on me anyway. I got it about a month or two after the Flagyl so I never really made the connection, but it makes total sense now. By the time I got the yeast I was in a city and able to see a doctor and they gave me some very helpful meds. I remember feeling dizzy a lot and taking a lot of naps until I started the medication.

------------------
*ßeta

Unregistered
09-07-2002, 03:37 AM
Hi Beta,

I am interested in this now, but did you ever have stomach problems before your dysentery and other infections or did all your stomach problems start after this?

It is just that when I went to see my doc about my stomach this week, he said that I had a stomach infection and gave me some antibiotics. He also said that we needed to kill the infection quickly, because a lot of people who have lingering stomach infections can end up with long term stomach problems, such as IBS due to nerve damage in the gut.

I thought that was very interesting and it also makes a lot of sense, so all of you people with stomach infections, get them treated promply so that you don't end up with long-term stomach problems.

Beta
09-08-2002, 03:25 PM
Actually, I had my first bad bouts of IBS in 1989, a good while before I went to Africa and had any parasitic infections.

Yours is an interesting thought, but I don't see any worsening in my IBS since then, in fact there has been a few significant improvements (i.e. I don't pass out from the cramping any more).


------------------
*ßeta